MAUDE Adverse Event Report: SEASPINE INC. CABO; SEASPINE CABO ACP (ANTERIOR CERVICAL PLATE) SYSTEM

SEASPINE INC. CABO; SEASPINE CABO ACP (ANTERIOR CERVICAL PLATE) SYSTEM
Model Number 81-0354
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 12/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Dhr review cannot be completed at this time as the product was not returned and a lot number was not provided.If product is returned, or the lot number is made available, this complaint may be reopened and completed with the updated information.The severity of plate breaks in post-operative period prior to fusion occurring has been identified as serious (ref (b)(4)).No similar complaints for 81-0354 3 level plate cracking causing screws to loosen or back out have been received in the last 24 months.Trend review indicates no adverse trend exists for the fault type.The cabo plate & screws are not available for return as the plate remains in the patient and the screws were discarded by the facility.Additionally, no x-rays are available for review.A revision surgery took place in which the lowest screws in the construct were removed and replaced, along with the addition of the shoreline interbody and plate at the adjacent level to the cabo plate.The patient is healing well and there are no further plans to revise at this time.The root cause cannot be determined as the implants were not provided for evaluation.Additionally, no photos or lot information were received.No capa will be initiated at this time because there is no evidence to suggest a manufacturing or design defect occurred.Indications for use: the cabo acp system is intended for anterior cervical fixation (c2-t1) for the following indications: degenerative disc disease (ddd) (defined as neck pain of discogenic origin with degeneration of the disc confirmed by history and radiographic studies), spondylolisthesis, trauma (i.E.Fracture or dislocation), spinal stenosis, deformities or curvatures (i.E., scoliosis, kyphosis, and/or lordosis), tumor, pseudarthrosis, and failed previous fusion.Contraindications: any medical or surgical condition which would preclude the potential benefit of spinal implant surgery is a contraindication.The following conditions may reduce the chance of a successful outcome and should be taken into consideration by the surgeon.This list is not exhaustive: absolute contraindications: infection in or around the operative site, allergy or sensitivity to implant materials, any case not described in the indication.Relative contraindications: local inflammation, morbid obesity, pregnancy, fever or leukocytosis, prior fusion at the level(s) to be treated, rapid joint disease, bone absorption, osteopenia, and/or osteoporosis, elevation of sedimentation rate unexplained by other diseases, elevation of white blood count (wbc), or a marked left shift in the wbc differential count, any case not requiring bone graft and fusion or where fracture healing is not required patients having inadequate tissue coverage over the operative site or where there is inadequate bone stock, bone quality, or anatomical definition bone immaturity, the patient's activity level, mental condition, occupation and/or a patient unwilling to cooperate with the postoperative instructions any case where implant utilization would interfere with anatomical structures or expected physiological performance use of incompatible materials from other systems.Possible adverse events: like other spinal system implants, the following adverse events are possible.This list is not exhaustive: delayed union or nonunion (pseudarthrosis) bending, disassembly or fracture of implant and components loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration or pain, discomfort, or abnormal sensations due to the presence of the device pressure on skin where inadequate tissue coverage exists over the implant, with potential extrusion through the skin.Dural leak requiring surgical repair.Cessation of growth of the fused portion of the spine.Subsidence of the implant into adjacent bone.Loss of proper spinal curvature, correction, height and/or reduction.Increased biomechanical stress on adjacent levels.Improper surgical placement of the implant causing stress shielding of the graft or fusion mass.Intraoperative fissure, fracture, or perforation of the spine.Postoperative fracture due to trauma, defects, or poor bone stock.Serious complications associated with any surgery may occur.These include, but are not limited to: wound complications, infection, genitourinary disorders, gastrointestinal disorders, vascular disorders, including thrombus; bronchopulmonary disorders, including emboli; bursitis, hemorrhage, myocardial infarction, paralysis or death.
 
Event or Problem Description
On (b)(6) 2019, a cabo anterior cervical plate revision took place.The original date of surgery was (b)(6) 2019 where the patient underwent spine surgery using the cabo anterior cervical plate system, containing a 3-level plate and 8 screws.The construct also consisted of 3 shoreline acs interbodies.A revision surgery took place on (b)(6) 2019.It was reported that the revision surgery was to fuse c7/t1 and also to revise 2 screws that loosened and 1 additional screw that had backed out due to a crack in the cabo cervical plate.It was reported that the most inferior locking mechanism on the plate had broken allowing the screw to back out.The revision surgery was to revise and remove the screws at the lowest level and add shoreline at the adjacent level to the plate.The cracked cabo plate was left in the patient.The revision surgery was completed successfully and the patient is reportedly doing well.

Brand Name
CABO
Common Device Name
SEASPINE CABO ACP (ANTERIOR CERVICAL PLATE) SYSTEM
Manufacturer (Section D)
SEASPINE INC.
5770 armada drive
carlsbad CA 92008
MDR Report Key9560825
Report Number3012120772-2020-00001
Device Sequence Number2283099
Product Code KWQ
UDI-Device Identifier10889981160487
UDI-Public10889981160487
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173521
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number81-0354
Device Catalogue Number81-0354
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2019
Initial Report FDA Received Date01/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;